Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 42, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 29, 2006, 12:26 AM MST for Pima County, Arizona. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2006, 12:26 AM MST (07:26 UTC)
- Expired
- Jul 29, 2006, 1:30 AM MST
- In force
- 64 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 5 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 7.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 290730 FFWTWC AZC019-290930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1226 AM MST SAT JUL 29 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 230 AM MST * AT 1219 AM MST...DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSTORM WITH HEAVY RAIN ALONG INTERSTATE 10 NEAR DAVIDSON CANYON. THE RAIN GAUGE NEAR DAVIDSON CANYON RECORDED 1.20 INCHES IN LESS THAN 30 MINUTES WHILE A SPOTTER NEAR WILMOT AND INTERSTATE 10 RECORDED ONE INCH IN 20 MINUTES. MOVEMENT OF THE STORM IS SLOWLY TO THE SOUTHEAST AROUND 5 MPH. DUE TO THE ALREADY SATURATED GROUND THIS HEAVY RAIN WILL LEAD TO EXCESSIVE RUNOFF...ESPECIALLY IN CIENEGA WASH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE FAR EASTERN PIMA COUNTY.. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3175 11079 3175 11046 3202 11045 3200 11077 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 290748 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1246 AM MST SAT JUL 29 2006 AZC019-290930- PIMA AZ- 1246 AM MST SAT JUL 29 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM MST FOR EAST CENTRAL PIMA COUNTY... AT 1240 AM MST...DOPPLER RADAR CONTINUED TO INDICATED A SLOW MOVING THUNDERSTORM WITH HEAVY RAIN IN A REMOTE AREA OF FAR EASTERN PIMA COUNTY. RAINFALL AMOUNTS FOR AUTOMATED RAIN GAUGES AND SPOTTERS INDICATED THAT BETWEEN ONE AND ONE AND A HALF INCHES HAD FALLEN SINCE MIDNIGHT. DUE TO THE ALREADY SATURATED GROUND THIS HEAVY RAIN WILL LEAD TO EXCESSIVE RUNOFF...ESPECIALLY IN CIENEGA WASH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3175 11079 3175 11046 3202 11045 3200 11077 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 290846 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 143 AM MST SAT JUL 29 2006 AZC019-290930- PIMA AZ- 143 AM MST SAT JUL 29 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM MST FOR EASTERN PIMA COUNTY... AT 135 AM MST...DOPPLER RADAR INDICATED THAT HEAVY RAIN HAS DIMINISHED TO LIGHT SHOWERS IN THE WARNED AREA IN FAR EASTERN PIMA COUNTY. EXCESSIVE RUNOFF FROM THIS STORM WILL IMPACT LOCAL STREAMS WITH ONE TO THREE FOOT RISE IN WATER LEVELS...ESPECIALLY THE CIENEGA AND DAVIDSON CANYON WASHES...WHICH EVENTUALLY DRAIN INTO THE PANTANO WASH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3175 11079 3175 11046 3202 11045 3200 11077 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 8:50 PM MST, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 28, 8:50 PM MST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
850 PM MST FRI JUL 28 2006
.SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND AN UPPER
LEVEL LOW LOCATED OVER NORTHWEST NEW MEXICO. THIS WILL RESULT IN
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA THROUGH
SATURDAY. THE COMBINATION OF THIS DISTURBANCE AND DEEP MOISTURE
ACROSS SOUTHEAST ARIZONA WILL RESULT IN AN INCREASED RISK OF FLASH
FLOODING THROUGH SATURDAY EVENING.
&&
.DISCUSSION...DISTURBANCES ROTATING AROUND LOW PRESSURE CENTERED
JUST SOUTH OF GALLUP...NEW MEXICO WILL CONTINUE TO BRING THE NEEDED
DYNAMICS TO PRODUCE THUNDERSTORMS OVERNIGHT ONCE AGAIN. AMPLE
MOISTURE RESIDES OVER ARIZONA WITH AN INCH AND A HALF TO TWO INCHES
OF PRECIPITABLE WATER AVAILABLE ACCORDING TO THE 00Z SOUNDINGS AND
THE GOES TPW SATELLITE IMAGERY. COCHISE AND PINAL COUNTIES HAVE HAD
THE MAJORITY OF FLASH FLOODING ASSOCIATED WITH THUNDERSTORMS AND
MORE THUNDERSTORMS ARE POPPING UP OVER COCHISE COUNTY AT THIS TIME.
WITH THE GROUND NEAR SATURATION HEAVY RAIN WILL CAUSING FLASH
FLOODING AND THEREFORE WILL ALLOW THE FLASH FLOOD WATCH FOR
SOUTHEASTERN ARIZONA TO CONTINUE THROUGH SATURDAY EVENING.
THE LOW WILL MEANDER AROUND THE ARIZONA/NEW MEXICO BORDER WITH AN
INVERTED TROUGH REMAINING POSTED OVER ARIZONA IN A SOUTHWEST TO
NORTHEAST ORIENTATION. THIS WILL RESULT IN A CONTINUED THREAT OF
FLASH FLOODING THROUGH SATURDAY. HOWEVER...BY SUNDAY THE LOW WEAKENS
ALONG WITH ITS SUPPORT RESULTING IN A LOWER CHANCE OF RAIN. ON
MONDAY A TROUGH OFF THE WEST COAST MOVE CLOSER TO ARIZONA ADVECTING
DRIER AIR INTO THE WESTERN PORTIONS OF THE STATE KNOCKING THE
POSSIBILITY OF RAIN INTO THE SLIGHT CHANCE CATEGORY FOR THE WESTERN
DESERTS AND LOW TO MID CHANCE CATEGORY ELSEWHERE.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH AZZ019-029>035
(NORTHERN GREENLEE COUNTY...SOUTHEAST PINAL COUNTY...UPPER GILA
RIVER VALLEY (GRAHAM COUNTY)...WESTERN PIMA COUNTY...TOHONO
OODHAM NATION...EASTERN PIMA COUNTY...SANTA CRUZ COUNTY AND
COCHISE COUNTY) UNTIL 8 PM MST SATURDAY EVENING.
&&
EVANS
WEATHER.GOV/TUCSONHazardous weather outlook, Jul 28, 9:25 PM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 925 PM MST FRI JUL 28 2006 AZZ019-029>035-291400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-SOUTHEAST PINAL COUNTY- 925 PM MST FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TONIGHT. ...FLASH FLOOD WATCH IN EFFECT THROUGH 8 PM MST SATURDAY EVENING... AN UPPER LOW RESIDES ALONG THE ARIZONA/NEW MEXICO BORDER AND WILL CONTINUE TO SPIN ACROSS THE REGION. IT WILL SLOWLY MOVE FARTHER WEST INTO ARIZONA DURING THE DAY ON SATURDAY. WITH THE LOW EXPECTED TO REMAIN IN THE GENERAL VICINITY FOR THE NEXT DAY OR TWO THE COMBINATION OF THE LIFTING ASSOCIATED WITH THIS SYSTEM...THE DEEP MOISTURE PRESENT ACROSS SOUTHEAST ARIZONA...AND ALREADY SATURATED SOILS WILL RESULT IN AN INCREASED RISK OF STRONG THUNDERSTORMS THAT COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. ...FLASH FLOOD WATCH IN EFFECT THROUGH 8 PM MST SATURDAY EVENING... THE UPPER LOW WILL LINGER ACROSS THE AREA THROUGH SUNDAY WITH THE POTENTIAL FOR FLASH FLOODING CONTINUING THROUGH MUCH OF THE DAY AND INTO THE EVENING ON SATURDAY. DURING THE LATTER PART OF THE WEEKEND THE LOW SHOULD WEAKEN SUFFICIENTLY TO ALLOW THE STORMS THAT DEVELOP TO BE SCATTERED IN NATURE AND WITH WEAKER UPPER LEVEL SUPPORT THE THREAT FOR FLOODING SHOULD NOT BE AS GREAT FOR SUNDAY. HOWEVER...REFER TO STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE THAT WILL BE ISSUED TONIGHT AND SATURDAY FOR MORE INFORMATION REGARDING THE FLOODING POTENTIAL DURING THE REMAINDER OF THE WEEKEND. BY EARLY IN THE WEEK AND CONTINUING THROUGH LATE WEEK...A TROUGH OVER THE PACIFIC WILL TRY TO WORK ITS WAY EAST. DRIER AIR WILL FILTER INTO SOUTHERN CALIFORNIA AND PERHAPS WESTERN ARIZONA. HOWEVER...THE LATEST COMPUTER MODELS INDICATE THAT THERE WILL STILL BE SUFFICIENT MOISTURE IN PLACE TO GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING EACH DAY THROUGH FRIDAY. ALTHOUGH A FEW OF THE STORMS THAT DEVELOP DURING COULD BRIEFLY REACH OR EXCEED SEVERE LIMITS...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. EVANS WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:53 PM MST | Flash Flood Warning | TWC | Cochise | 37 min |
| Jul 28, 10:35 PM MST | Flash Flood Warning | TWC | Pima, Pinal | |
| Jul 29, 4:54 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Jul 29, 7:30 AM MST | Flash Flood Warning | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 2 hr |
| Jul 29, 2:00 PM MST | Flood Watch | TWC | 5 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.